Tornadoes · United States · Kentucky · 2006
F0 tornado, Sedalia, Kentucky, September 22, 2006
This F0 tornado ran 0.2 miles across Graves County on September 22, 2006, touching down at 12:06 AM CDT and reaching 40 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- September 22, 2006
- Touchdown
- 12:06 AM CDT (05:06 UTC)
- Path length
- 0.2 miles (0.3 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- County
- Graves County
- Touchdown point
- 36.650, -88.520
- Lift-off point
- 36.650, -88.500
- Record number
- 931
What the Weather Service recorded
The weak tornado briefly touched down in an open, rural area. Minor vegetative debris was observed on the ground, including a downed large tree. Peak winds were estimated near 60 MPH.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
3 minutes of warning. NWS PAH issued a tornado warning for this county at 05:03 UTC, 3 minutes before the tornado touched down, in force until 05:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 14:05 UTC | 23:38 UTC | Flash Flood Watch | PAH |
| 16:20 UTC | 19:15 UTC | Flash Flood Warning | PAH |
| 20:37 UTC | 05:00 UTC | Tornado Watch | PAH |
| 23:53 UTC | 01:00 UTC | Severe Thunderstorm Warning | PAH |
| 00:11 UTC | 01:00 UTC | Tornado Warning | PAH |
| 02:19 UTC | 03:15 UTC | Severe Thunderstorm Warning | PAH |
| 03:40 UTC | 07:45 UTC | Flash Flood Warning | PAH |
| 05:03 UTC | 05:30 UTC | Tornado Warning | PAH |
| 06:04 UTC | 09:55 UTC | Tornado Watch | PAH |
| 06:05 UTC | 12:00 UTC | Flash Flood Warning | PAH |
| 13:50 UTC | 18:26 UTC | Tornado Watch | PAH |
| 14:00 UTC | 18:00 UTC | Flash Flood Warning | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:07 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Sep 22, 2:45 PM CDT, 9 hours 21 minutes earlier.
Area forecast discussion, Sep 22, 2:45 PM CDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI SEP 22 2006 .DISCUSSION... SATELLITE AND SURFACE OBSERVATIONS SHOW THE WARM FRONT LIFTING OVER THE PAH FA...WITH TDS IN THE L70S IN THE WARM SECTOR SUPPLANTING L-M60S TDS HANGING ON IN THE NRN/ERN PTNS FA. FREE CONVECTION INITIATED IN THE SCOURED OUT ZONE TO OUR WEST...WHICH IS THE FOCUS OF THE TORNADO WATCH OVER OUR WRN 1/3 OF THE FA...WHERE MDT RISK OF SVR EXISTS. GFS HAS BEEN CONSISTENTLY PICKING UP ON THIS CONVECTION AND RACING IT EWARD INTO SEMO BETWEEN 00-06Z...SPREADING OVER THE REMAINDER OF THE FA OVERNIGHT. PWS NR 1.5-2 NEARBY/UPSTREAM HELPING LOCALLY HEAVY RAINS AND IN COMBO W/HPC QPF DAYS1-2 SUPPORT ONGOING FFA THRU END OF EVENT. AFTER TONIGHTS ROUND ALL EYES TURN TO COLD FRONTAL CONVECTIVE CHANCES SAT PM/EVENING. BETTER DYNAMICS ENTER THE PICTURE BY THEN AS THE UPPER LOW/JET DRIVES THE FRONT ON THRU...TEXT OF SWODY2 CONSISTENTLY HINTING AT UPGRADE TO MDT RISK. WL THEREFORE HIGHLIGHT SVR THREAT BOTH TONIGHT AND TOMORROW IN ADDITION TO LOCALLY HEAVY RAIN THREAT. GFS HAVING REALLY BEEN MODEL OF CHOICE DUE TO ITS CONSISTENCY...IT TAKES THE FRONT EAST OF THE FA (A LITTLE FASTER THAN THE NAM) BY 06Z SUN. HOWEVER FOR COLLABORATIVE PURPOSES WE LINGERING A SMALL CHANCE OF POST FRONTAL PCPN IN THE FAR SE EARLY SUN. AFTER THAT A DRIER AND SEASONALLY COOLER AIR MASS WORKS AND HOLDS THRU THE MIDDLE OF NEXT WEEK. BY DAYS 6-7...NEXT SYSTEM YIELDS CHC PCPN FA-WIDE. FOR NOW HAVE BOUGHT GFS SO STICKING W/IT AND THE COLLABORATIVE PICTURE IS OUR APPROACH...BUT ACKNOWLEDGE SOME TIMING/INCONSISTENCY MAY EVENTUALLY LEAD TO ADJUSTMENTS AND IS WHY WE KEEP CHC CAT PCPN DESPITE MOS SUGGESTIONS FOR HIGHER. MET AND MAV MOS IS CLOSE WHILE FWC MOS SEEMS OVERDONE ON BOTH THE HIGH AND LOW ENDS AND UNDERDONE ON PCPN. OUR OVERALL GFS PREFERENCE LEANS US TO ITS MAV/MEX BASED MOS WHEN LEANING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLASH FLOOD WATCH ALL COUNTIES. MO...TOR WATCH AND FLASH FLOOD WATCH ALL COUNTIES. IL...TOR WATCH ALONG/WEST OF I-24 AND FLASH FLOOD WATCH ALL COUNTIES. IN...FLASH FLOOD WATCH ALL COUNTIES. &&
Hazardous weather outlook, Sep 22, 1:29 PM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 129 PM CDT FRI SEP 22 2006 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-231000- JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON- ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 129 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER. OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY. ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ001>022-231000- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE- HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON- MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER- HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- 129 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO 36 HOURS.
In the hours before
Local storm report, Sep 22, 10:56 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1056 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG HIGH POINT 37.11N 88.72W
09/22/2006 MCCRACKEN KY EMERGENCY MNGR
AT LEAST 50 TREES DOWN DUE TO MICROBURST.
&&
DLLLocal storm report, Sep 22, 11:07 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1107 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM TSTM WND GST OWENSBORO 37.76N 87.12W
09/22/2006 M62 MPH DAVIESS KY TRAINED SPOTTER
LIMBS DOWN ALONG WITH SOME MINOR FLOODING REPORTED ON THE
SOUTHEAST PORTION OF OWENSBORO.
&&
DLLLocal storm report, Sep 22, 11:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1138 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLASH FLOOD HARDIN 36.76N 88.30W
09/22/2006 MARSHALL KY TRAINED SPOTTER
3 INCEHS OF WATER OVER RAODWAY CLOSE TO THE HILLDALE
APARTMENTS.
1133 PM TSTM WND DMG HARVEY 36.81N 88.42W
09/22/2006 MARSHALL KY TRAINED SPOTTER
TREE DOWN BLOCKING OAK GROVE CHURCH ROAD AND HWY 402
&&
DLLLocal storm report, Sep 22, 11:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1140 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
09/22/2006 CHRISTIAN KY TRAINED SPOTTER
NUMEROUS TREES DOWN THAT HAVE FALLEN ON POWER LINES ON
PYLE LANE IN HOPKINSVILLE.
&&
DLLSpecial weather statement, Sep 22, 11:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1145 PM CDT FRI SEP 22 2006 KYZ001>003-006-008-009-230600- CALLOWAY KY-CARLISLE KY-FULTON KY-GRAVES KY-HICKMAN KY-MARSHALL KY- 1145 PM CDT FRI SEP 22 2006 ...STRONG THUNDERSTORMS CROSSING THE QUAD STATE REGION... AT 115 PM CDT...A LINE OF STRONG THUNDERSTORMS STRETCHED FROM BARDWELL TO FULTON IN WESTERN KENTUCKY. THE LINE WAS MOVING EAST AT 40 MPH. WITH THE PASSAGE OF THESE STORMS GUSTY WINDS OF 40 TO 50 MPH ARE LIKELY IN ADDITION TO LOCALLY HEAVY RAINFALL. DUE TO THE SATURATED GROUND...WINDS OF 40 TO 50 MPH MAY BE STRONG ENOUGH TO DOWN A FEW TREES.
Local storm report, Sep 23, 12:03 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
09/22/2006 CHRISTIAN KY EMERGENCY MNGR
NUMEROUS TREES DOWN THROUGHOUT HOPKINSVILLE.
&&
DLLThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 00:00Z
5.1 hours before the tornado, 180 km from the path. September 23, 2006.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -30 J/kg
- Surface CAPE
- 914 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 14.0
- 0-3 km lapse rate
- 5.9 K/km
Nashville Metro, TN (KBNA), 12:00Z
6.9 hours after it, 180 km from the path. September 23, 2006.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89134 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -276 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
The surface observations
Murray (CEY), 12 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 03:11 UTC | 71.6 | 66.2 | 250° 13 kt | 18 | 1004.4 | -TSRA |
| 03:25 UTC | 71.6 | 66.2 | 220° 13 kt | 22 | 1005.1 | -TSRA |
| 03:53 UTC | 71 | 66 | 220° 13 kt | 20 | 1006.1 | -TSRA |
| 04:53 UTC | 70 | 67 | 230° 16 kt | 24 | 1005.8 | +TSRA BR |
| 05:53 UTC | 68 | 65 | 190° 7 kt | 1005.8 | -TSRA | |
| 06:53 UTC | 68 | 66 | 140° 4 kt | 1006.8 | VCTS +RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Paducah radar (KPAH), 52 km away, was scanning. The volume nearest the touchdown began at 05:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 02:40 UTC | TSTM WND DMG | High Point | Mccracken, KY | AT LEAST 50 TREES DOWN DUE TO MICROBURST. |
| 02:42 UTC | TSTM WND DMG | West Paducah | Mccracken, KY | LARGE LIMBS DOWN ACROSS HWY 62 NEAR BARKLEY REGIONAL AIRPORT IN WEST PADUCAH. |
| 02:54 UTC | TSTM WND DMG | Bardwell | Carlisle, KY | NUMEROUS TREES DOWN IN BARDWELL AND ALSO ARLINGTON. |
| 03:00 UTC | FLASH FLOOD | Columbus | Hickman, KY | NUMEROUS ROADS WITH WATER OVER THEM IN COLUMBUS. ALSO, NUMEROUS TREES AND POWER LINES DOWN WHICH HAS CAUSED POWER OUTAGE IN THE CITY OF CLINTON. |
| 03:30 UTC | FLASH FLOOD | Arlington | Carlisle, KY | IN AND AROUND THE CITY OF ARLINGTON ALONG HWY 80...SECTIONS ARE CLOSED DUE TO WATER OVER THE ROAD. ALSO FLOODING REPORTED ALONG HWY 51 NEAR ARLINGTON. |
| 03:41 UTC | FLASH FLOOD | Calvert City | Marshall, KY | FLOODING REPORTED ACROSS NUMEROUS STREETS IN CALVERT CITY. |
| 03:50 UTC | TSTM WND DMG | High Point | Mccracken, KY | AT LEAST 50 TREES DOWN DUE TO MICROBURST. |
| 03:52 UTC | HAIL 0.75 | Benton | Marshall, KY | |
| 04:31 UTC | FLASH FLOOD | Hardin | Marshall, KY | 3 INCEHS OF WATER OVER RAODWAY CLOSE TO THE HILLDALE APARTMENTS. |
| 04:33 UTC | TSTM WND DMG | Harvey | Marshall, KY | TREE DOWN BLOCKING OAK GROVE CHURCH ROAD AND HWY 402 |
| 05:25 UTC | HAIL 0.88 | 6 W Murray | Calloway, KY | |
| 05:36 UTC | HAIL 1 | Murray | Calloway, KY | NICKEL SIZED HAIL WAS ALSO REPORTED JUST TO THE NORTH OF MURRAY JUST OUTSIDE THE CITY LIMITS. |
| 06:04 UTC | FLASH FLOOD | Benton | Marshall, KY | AT 1510 MAIN STREET IN BENTON WAS FLOODED AND OCCUPANTS WERE BEING EVACUATED. |
| 06:05 UTC | FLASH FLOOD | 5 W Reidland | Mccracken, KY | PORTION OF OAKS ROAD NEAR THE INTERSECTION OF SHEMWELL LANE WAS WASHED OUT AND A 20 FT BY 12 FT SECTION CAVED IN. |
| 06:18 UTC | FLASH FLOOD | Mayfield | Graves, KY | EVACUATIONS ON SOUTH 9TH AND 10TH STREETS IN THE CITY OF MAYFIELD ALONG RED DUCK CREEK. SHELTER ESTABLISHED AT THE SENIOR CITIZENS SHELTER. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are
The other tornadoes of September 22, 2006
32 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| September 22 | 2:40 PM CDT | F0 | Crawford, MO | 3.0 | 80 | |||
| September 22 | 2:42 PM CDT | F2 | Reynolds, MO | 25.2 | 550 | |||
| September 22 | 2:42 PM CDT | F1 | Crawford, MO | 10.4 | 80 | |||
| September 22 | 3:11 PM CDT | F1 | Washington, MO | 3.1 | 150 | |||
| September 22 | 3:18 PM CDT | F1 | Jefferson, MO | 1.5 | 100 | |||
| September 22 | 3:20 PM CDT | F3 | Massac, IL | 3.5 | 125 | 2 | $500,000 | |
| September 22 | 3:30 PM CDT | F2 | Madison, MO | 25.0 | 880 | 1 | $150,000 | |
| September 22 | 4:02 PM CDT | F1 | Livingston, IL to KY | 9.3 | 500 | $365,000 | ||
| September 22 | 4:13 PM CDT | F4 | Crosstown–Murphysboro tornado, Missouri and Illinois | 27.5 | 225 | 6 | $7.8 million | |
| September 22 | 4:27 PM CDT | F1 | Crittenden, KY | 5.0 | 150 | $100,000 | ||
| September 22 | 4:38 PM CDT | F0 | Marshall, AL | 0.1 | 10 | |||
| September 22 | 4:55 PM CDT | F0 | Washington, IL | 0.1 | 20 | |||
| September 22 | 5:02 PM CDT | F2 | Iron, MO | 4.8 | 100 | |||
| September 22 | 5:05 PM CDT | F1 | Jefferson, MO | 0.7 | 100 | |||
| September 22 | 5:12 PM CDT | F0 | Marion, AR | 0.3 | 25 | |||
| September 22 | 5:15 PM CDT | F0 | Colbert, AL | 4.0 | 20 | |||
| September 22 | 5:17 PM CDT | F1 | Webster, KY | 6.0 | 150 | $150,000 | ||
| September 22 | 5:20 PM CDT | F0 | Pike, IL | 0.1 | 20 | |||
| September 22 | 5:35 PM CDT | F0 | Stone, AR | 5.2 | 25 | |||
| September 22 | 6:02 PM CDT | F2 | Blount, AL | 1.3 | 100 | $70,000 | ||
| September 22 | 6:02 PM CDT | F0 | Cook, IL | 0.3 | 50 | |||
| September 22 | 6:06 PM CDT | F1 | Marshall, AL | 3.2 | 500 | $90,000 | ||
| September 22 | 6:15 PM CDT | F1 | Izard, AR | 3.7 | 40 | |||
| September 22 | 6:22 PM CDT | F2 | Sharp, AR | 14.0 | 100 | $2,000 | ||
| September 22 | 6:23 PM CDT | F1 | Izard, AR | 8.0 | 50 | |||
| September 22 | 6:40 PM CDT | F2 | Blount, AL | 0.3 | 200 | $50,000 | ||
| September 22 | 6:52 PM CDT | F2 | Blount, AL | 4.4 | 200 | 3 | $1.5 million | |
| September 22 | 7:38 PM CDT | F1 | Daviess, KY | 4.0 | 75 | $70,000 | ||
| September 22 | 6:39 PM MDT | F0 | Grand, UT | 0.2 | 15 | |||
| September 22 | 8:01 PM CDT | F1 | Butler, MO | 0.3 | 50 | $4,000 | ||
| September 22 | 8:05 PM CDT | F1 | Madison, TN | 3.0 | 25 | $50,000 | ||
| September 22 | 8:15 PM CDT | F1 | Phelps, MO | 8.0 | 350 | $1.5 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.